Alert archive / Mississippi / Flash Flood Warnings in 2016
Flash Flood Warning 117, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at May 25, 2016, 8:09 PM CDT for Warren County, Mississippi. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 25, 2016, 8:09 PM CDT (01:09 UTC)
- Expired
- May 25, 2016, 10:15 PM CDT
- In force
- 2 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
County Warren County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 85 km from the middle of the area, began a volume at 01:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 1.2 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 760 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 1515 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.2
The text
As transmitted.
431
WGUS54 KJAN 260109
FFWJAN
MSC149-260315-
/O.NEW.KJAN.FF.W.0117.160526T0109Z-160526T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
809 PM CDT WED MAY 25 2016
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL WARREN COUNTY IN WEST CENTRAL MISSISSIPPI...
* UNTIL 1015 PM CDT
* AT 808 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. UP TO TWO INCHES OF RAIN HAVE
ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
VICKSBURG...REDWOOD AND BOVINA.
ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE IN THE
WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND
UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
&&
LAT...LON 3241 9099 3242 9096 3244 9097 3243 9095
3245 9094 3244 9086 3249 9086 3250 9082
3235 9067 3235 9069 3234 9071 3232 9070
3225 9090 3229 9093 3237 9087 3237 9089
3234 9091 3235 9098 3238 9100
$$
DL2 follow-up statements
838
WGUS74 KJAN 260135
FFSJAN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
835 PM CDT WED MAY 25 2016
MSC149-260315-
/O.CON.KJAN.FF.W.0117.000000T0000Z-160526T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WARREN MS-
835 PM CDT WED MAY 25 2016
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT FOR
CENTRAL WARREN COUNTY...
AT 834 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. TWO TO THREE INCHES OF RAIN HAVE
ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
VICKSBURG AND BOVINA.
ADDITIONAL RAINFALL AMOUNTS OF UP TO AN INCH ARE POSSIBLE IN THE
WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
&&
LAT...LON 3241 9097 3242 9096 3244 9097 3243 9095
3245 9094 3244 9086 3247 9086 3247 9082
3235 9067 3235 9069 3234 9071 3232 9070
3226 9088 3230 9087 3237 9087 3237 9089
3238 9098
$$
DL474
WGUS74 KJAN 260224
FFSJAN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
924 PM CDT WED MAY 25 2016
MSC149-260234-
/O.CAN.KJAN.FF.W.0117.000000T0000Z-160526T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WARREN MS-
924 PM CDT WED MAY 25 2016
...THE FLASH FLOOD WARNING FOR CENTRAL WARREN COUNTY IS CANCELLED...
THE HEAVY RAIN HAS ENDED. FLOODING IS NO LONGER EXPECTED TO POSE A
THREAT. PLEASE CONTINUE TO HEED ANY REMAINING ROAD CLOSURES.
LAT...LON 3241 9097 3242 9096 3244 9097 3243 9095
3245 9094 3244 9086 3247 9086 3247 9082
3235 9067 3235 9069 3234 9071 3232 9070
3226 9088 3230 9087 3237 9087 3237 9089
3238 9098
$$
DLWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at May 25, 4:15 PM CDT, 3 hours 54 minutes earlier.
Area forecast discussion, May 25, 4:15 PM CDT, 3 hours 54 minutes before
Area Forecast Discussion National Weather Service Jackson MS 415 PM CDT WED MAY 25 2016 .DISCUSSION...An upper level short wave barely skirting our region in southwest to west flow aloft is helping instigate a somewhat potent looking thunderstorm cluster headed into the Mid South currently. Consolidated thunderstorm outflow expanding southeast from this activity is helping to kick up isolated to scattered storms in the juicy and unstable air mass across the Arklamiss Delta, further into the teeth of the generally suppressive upper level ridge extending north from the Gulf of Mexico. Latest HRRR and short range models depict this rather disorganized convection moving more toward the heart of the region this evening before diminishing late this evening owing to lack of instability. A few strong storms can be anticipated with gusty winds the main threat, but convection is generally expected to remain too unorganized for severe activity across our region. Late tonight, trough energy in the atmospheric upper levels will start reorganizing out to our west and focused Gulf moisture transport and subtle lift aloft could spawn a few showers or a stray storm before dawn along the western and northern periphery of the region. Otherwise, anticipate low clouds building in from the south again late tonight with maybe a bit of fog...mainly in Southeast Mississippi. The trend of a perturbed upper level pattern juxtaposed with abundant moisture and instability lying just west and northwest of the region will continue through Friday. During this time significant rains and some thunderstorm threats will focus just outside of the region, but outflow emanating east from storm clusters will help move pockets of convection into at least western and northwestern zones at times. At this juncture it appears that in our forecast area the prospect of more than a stray severe storm is low and with the recent spate of dry weather, it would take a whole lot of water to cause flooding issues. Considering the above, for now we have opted to keep the HWO clear but could certainly imagine over the next 48 hours or so short term trends could make a limited severe risk worthwhile (if ingredients come together just so). Of course we will be monitoring short term trends closely and will adjust the forecast as needed. Over this mentioned short term period chances of rain (as alluded to above) will be focused mainly away from central and southeastern Mississippi, although an isolated storm cannot be ruled out in those areas...primarily in the afternoon. The main story for the drier spots will be the building warmth and humidity with the prospect of hitting 90 degrees for the first time this season (for those locales that haven't) increasing gradually. By Saturday the perturbed pattern on our periphery will relax a bit, although at least afternoon showers and storm chances will continue along the northern and western borders into the weekend. It is over the weekend that ridging aloft will build back north from the Gulf of Mexico more strongly, kicking up heat a further notch. Those places which do not hit 90 degrees before this weekend may find it hard to avoid before next work week begins. Hello Summer! The prospect of rain may remain pretty limited for most heading through early next week, with thermal capping keeping instability- fueled afternoon and evening showers and storms mainly isolated. We may have to wait until the latter portion of next week to bring decent rain chances back for many in the region, although the time of the season for fronts bringing widespread predictable rain chances for all in the Lower Mississippi is certainly passing us by. /BB/ && .AVIATION...At 20z vfr conditions was noted across the region. Expect VFR flight categories to prevail at TAF sites over the area for the rest of this afternoon and evening. There may be some vcts at kglh and kgwo for this afternoon. Winds today will be southerly between 5-10 knots. These will subside a bit this evening, remaining southerly from 3-8 knots overnight. Some patchy low stratus is possible first thing Thursday morning, perhaps briefly reducing flight categories to MVFR status. Low stratus will dissipate by mid- morning./17/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 71 88 70 87 / 19 17 18 17 Meridian 65 88 66 86 / 7 11 10 10 Vicksburg 72 87 72 86 / 23 28 32 29 Hattiesburg 68 89 69 88 / 8 11 10 9 Natchez 72 86 72 84 / 22 31 23 28 Greenville 72 86 71 84 / 24 33 56 38 Greenwood 72 87 70 87 / 25 24 41 27 && .JAN Watches/Warnings/Advisories... MS...None. LA...None. AR...None. && /BB/17/
Hazardous weather outlook, May 25, 2:10 PM CDT, 5 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 210 PM CDT WED MAY 25 2016 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 261915- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 210 PM CDT WED MAY 25 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...NORTHEAST MISSISSIPPI...NORTHWEST MISSISSIPPI...SOUTH CENTRAL MISSISSIPPI... SOUTHEAST MISSISSIPPI...SOUTHWEST MISSISSIPPI...AND WEST CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT TUESDAY. 21 && ...HAZARD LEGEND... NO SHORT TERM HAZARDS EXPECTED. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Special weather statement, May 25, 5:37 PM CDT, 2 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
537 PM CDT WED MAY 25 2016
ARZ075-252330-
CHICOT AR-
537 PM CDT WED MAY 25 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN CHICOT COUNTY THROUGH
630 PM CDT...
AT 537 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
WEST OF EUDORA...MOVING NORTHEAST AT 20 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LAKE VILLAGE...EUDORA AND CHICOT JUNCTION.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3339 9120 3335 9114 3330 9114 3324 9110
3328 9108 3326 9105 3323 9107 3322 9109
3317 9108 3314 9116 3314 9119 3312 9120
3304 9139 3313 9146
TIME...MOT...LOC 2237Z 230DEG 18KT 3313 9136
DLSpecial weather statement, May 25, 6:25 PM CDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
625 PM CDT WED MAY 25 2016
LAZ009-016-260000-
EAST CARROLL LA-MADISON LA-
625 PM CDT WED MAY 25 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL MADISON AND SOUTH
EAST CARROLL PARISHES THROUGH 700 PM CDT...
AT 625 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR TENDAL...OR JUST WEST OF TALLULAH...MOVING NORTHEAST AT 30 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
TALLULAH...TENDAL...MANSFORD...OMEGA AND SONDHEIMER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3263 9124 3252 9103 3250 9105 3254 9109
3252 9110 3250 9112 3248 9112 3247 9110
3232 9130 3241 9139
TIME...MOT...LOC 2325Z 224DEG 26KT 3243 9129
DLSpecial weather statement, May 25, 7:11 PM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
711 PM CDT WED MAY 25 2016
LAZ016-025-260045-
TENSAS LA-MADISON LA-
711 PM CDT WED MAY 25 2016
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL MADISON AND NORTH
CENTRAL TENSAS PARISHES THROUGH 745 PM CDT...
AT 711 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR AFTON...OR 12 MILES SOUTHWEST OF TALLULAH...MOVING NORTHEAST AT
25 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
TALLULAH...SOMERSET...AFTON AND RICHMOND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3244 9117 3227 9101 3221 9113 3221 9115
3219 9116 3213 9129 3226 9137
TIME...MOT...LOC 0011Z 237DEG 22KT 3224 9127
DLSpecial weather statement, May 25, 7:30 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
730 PM CDT WED MAY 25 2016
MSZ040-041-260100-
SHARKEY MS-ISSAQUENA MS-
730 PM CDT WED MAY 25 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN SHARKEY AND
SOUTHEASTERN ISSAQUENA COUNTIES THROUGH 800 PM CDT...
AT 729 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR ONWARD...OR NEAR VALLEY PARK...MOVING NORTHEAST AT 25 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
VALLEY PARK...FITLER...ONWARD AND CARY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3289 9087 3275 9073 3273 9074 3271 9071
3271 9069 3268 9066 3266 9069 3269 9071
3266 9073 3264 9072 3257 9083 3257 9086
3255 9086 3252 9091 3261 9100 3264 9102
3264 9103 3269 9108
TIME...MOT...LOC 0029Z 235DEG 20KT 3268 9090
DLLocal storm report, May 25, 7:33 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
733 PM CDT WED MAY 25 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HAIL 5 S LAKE VILLAGE 33.25N 91.28W
05/25/2016 E1.00 INCH CHICOT AR PUBLIC
PEA TO QUARTER SIZE HAIL FELL.
&&
JCULINSpecial weather statement, May 25, 7:49 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
749 PM CDT WED MAY 25 2016
LAZ016-MSZ040-047-260115-
MADISON LA-ISSAQUENA MS-WARREN MS-
749 PM CDT WED MAY 25 2016
...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN
MADISON PARISH...CENTRAL WARREN AND SOUTH CENTRAL ISSAQUENA COUNTIES
THROUGH 815 PM CDT...
AT 748 PM CDT...METEOROLOGISTS WERE TRACKING A CLUSTER OF STRONG
THUNDERSTORM ALONG THE MISSISSIPPI LOUISIANA STATE LINE
BETWEEN VICKSBURG AND EAGLE LAKE...MOVING NORTHEAST AT 30 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.
THESE STRONG THUNDERSTORMS WILL BE NEAR...
REDWOOD AROUND 810 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE MOUND AND DELTA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3262 9091 3239 9062 3236 9068 3235 9069
3234 9071 3221 9092 3241 9114
TIME...MOT...LOC 0048Z 234DEG 28KT 3240 9097
DLThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 7:30 PM CDT | Special Weather Statement | JAN | Issaquena | 30 min |
| May 25, 7:49 PM CDT | Special Weather Statement | JAN | Warren | 26 min |
Nearby
Flash Flood Warnings in Mississippi, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.